Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 1, 2017, 6:57 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2017, 6:57 PM EDT (22:57 UTC)
- Expired
- May 1, 2017, 7:48 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Chatham County, NC, Orange County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 6:59 PM EDT | TSTM WND DMG | Ramseur, NC | TREE DOWN ON HIGHWAY 22 SOUTH IN RAMSEUR. |
| May 1, 7:00 PM EDT | TSTM WND DMG | 1 Ene Ramseur, NC | TREE DOWN ON ELAM AVENUE NEAR BUSH STREET IN RAMSEUR. |
| May 1, 7:01 PM EDT | TSTM WND DMG | 2 Se Ramseur, NC | TREE DOWN ON OLD SILER CITY ROAD JUST EAST OF CANOY FARM ROAD OFF HIGHWAY 22. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:54 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
965
WUUS52 KRAH 012257
SVRRAH
NCC001-037-135-151-020000-
/O.NEW.KRAH.SV.W.0033.170501T2257Z-170502T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
657 PM EDT MON MAY 1 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Alamance County in central North Carolina...
Southern Orange County in central North Carolina...
Eastern Randolph County in central North Carolina...
Chatham County in central North Carolina...
* Until 800 PM EDT
* At 656 PM EDT, a severe thunderstorm was located 9 miles northeast
of the North Carolina Zoo, moving east northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chapel Hill, Asheboro, Pittsboro, North Carolina Zoo, Siler City,
Carrboro, Liberty, Ramseur, Franklinville and Staley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3566 7905 3560 7948 3558 7972 3563 7978
3577 7979 3586 7976 3590 7957 3590 7954
3591 7954 3594 7945 3602 7899
TIME...MOT...LOC 2256Z 258DEG 37KT 3571 7963
HAIL...<.75IN
WIND...60MPH
$$
VINCENT4 follow-up statements
829
WWUS52 KRAH 012318 RRA
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
718 PM EDT MON MAY 1 2017
NCC151-012327-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Randolph NC-
718 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved east
of Randolph county, therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3571 7904 3569 7919 3568 7929 3566 7941
3566 7947 3567 7955 3589 7954 3591 7954
3594 7945 3602 7899
TIME...MOT...LOC 2317Z 252DEG 40KT 3582 7934
$$
NCC001-037-135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Orange NC-Chatham NC-
718 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN ALAMANCE...SOUTHERN ORANGE AND NORTHERN CHATHAM
COUNTIES...
At 717 PM EDT, a severe thunderstorm was located 9 miles northeast of
Siler City, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chapel Hill, Pittsboro, Siler City, Carrboro, Staley, Snow Camp,
Sutphin, Bynum, Fearrington and Hasty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3571 7904 3569 7919 3568 7929 3566 7941
3566 7947 3567 7955 3589 7954 3591 7954
3594 7945 3602 7899
TIME...MOT...LOC 2317Z 252DEG 40KT 3582 7934
HAIL...<.75IN
WIND...60MPH
$$
VINCENT805
WWUS52 KRAH 012325
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
725 PM EDT MON MAY 1 2017
NCC001-037-135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Orange NC-Chatham NC-
725 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN ALAMANCE...SOUTHERN ORANGE AND NORTHERN CHATHAM
COUNTIES...
At 724 PM EDT, a severe thunderstorm was located 11 miles northeast
of Siler City, moving east northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chapel Hill, Carrboro, Bynum, Snow Camp, Fearrington, Sutphin, Cane
Creek Reservoir, Saxapahaw and Lake Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3579 7903 3577 7915 3575 7923 3574 7930
3573 7939 3576 7946 3585 7948 3591 7948
3594 7945 3602 7899
TIME...MOT...LOC 2324Z 250DEG 36KT 3586 7933
HAIL...<.75IN
WIND...60MPH
$$
VINCENT134
WWUS52 KRAH 012339
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
739 PM EDT MON MAY 1 2017
NCC001-037-012348-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Chatham NC-
739 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALAMANCE AND
NORTHERN CHATHAM COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Orange county, therefore the warning for Alamance and Chatham
counties has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2338Z 258DEG 37KT 3589 7916
$$
NCC135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Orange NC-
739 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN ORANGE COUNTY...
At 738 PM EDT, a severe thunderstorm was located 4 miles west of
Carrboro, or 7 miles west of Chapel Hill, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chapel Hill and Carrboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2338Z 258DEG 37KT 3589 7916
HAIL...<.75IN
WIND...60MPH
$$
VINCENT909
WWUS52 KRAH 012348
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
748 PM EDT MON MAY 1 2017
NCC135-012358-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Orange NC-
748 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
severe weather is no longer expected. As a result, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
portions of central North Carolina.
LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2346Z 258DEG 37KT 3591 7904
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 1, 3:03 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 303 PM EDT Mon May 1 2017 .SYNOPSIS... A cold front will move through the area this evening bringing a chance for showers and storms to the area through the overnight hours. Behind the front, drier and cooler weather is expected for mid-week. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Monday... Event is starting to take shape as the primary line of storms to the west begins to form ahead of the actual cold front which is now approaching the TN/NC border. This line of convection extends from the Florida Panhandle all the way up through Ohio will be the main player for potential severe wx this afternoon. SPC still maintains an enhanced risk for severe storms just north and west of the Triad with all other areas west of US highway 1 in a slight risk. East of US 1, a marginal risk exists all the way to the coast. Ahead of the system some areas of low level convergence have led to a few secondary weak lines of showers out ahead of the system over the western Piedmont. This could help mitigate some of the instability and may be a deterring factor for later convection. That aside, effective shear over the NW Piedmont is approaching 50 kts. with 20-30 knots of that in the lowest km. There are 300 m2/s2 of 0- 1 km storm relative helicity in place just ahead of the main line of storms so an isolated spin-up or brief tornado cannot be ruled out, especially if low level winds can become a little more backed but for now much of the low level flow appears to be more parallel to the line. As much as the shear parameters look good, there are many questions regarding instability. ML CAPE ahead of the front is only around 500 J/kg at this time and low level lapse rates are weak, although mid- levels are respectable. A glance at the forecast soundings shows very long skinny CAPE, indicating that hail is less likely to be a threat but an 18z special sounding at Greensboro shows a little better CAPE than expected in the hail growth zone. The best soundings for severe wx are indeed in the Triad with the most instability and good shear but a fairly straight hodograph from 0-1 km indicating mostly speed shear. 0-3 km however is nicely curved indicating the possibility of some rotation aloft with less of a chance of it reaching the ground. Therefore the biggest threat remains damaging winds along the line with that threat decreasing as the line moves eastward and loses heating after sunset. With the primary line forming east of the front, the CAMs have caught onto a little faster timing that they were showing this morning, bringing a line through the Triad late this afternoon and approaching the Triangle around 00z or shortly afterward. The convection wraps up in the east between 6-12Z. QPF values will vary greatly depending where the heaviest cells occur but expect a quarter to a little over a half of an inch of rain on average with this system. As far as temperatures are concerned expect mid to upper 70s for the highs in the Triad with middle 80s across the east. The low Tuesday morning will be in the mid 50s to lower 60s. && .SHORT TERM /Tuesday and Tuesday night/... As of 245 PM Monday... Weak high pressure will build into central NC Tuesday in the wake of the exiting cold front. A mildly breezy (gusts of 20 to perhaps 25 mph) west wind in conjunction with plentiful sun will lead to pleasant highs in the mid to upper 70s. It will be a bit cooler than the past few weeks...from 50 in the Triad to mid 50s across the southern tier. && .LONG TERM /Wednesday through Sunday/... As of 245 PM Monday... We will remain pleasant mild and dry through Wednesday as the weak high pressure migrates across the mid Atlantic coast. Highs Wednesday will range from the mid 70s across the north to lower 80s in the south, while lows Wednesday night fall into the mid 50s. A mid level low digging into the mid west and subsequently rotating into the Ohio Valley will push a cold front east into the mountains by Thursday afternoon. Cloudiness will spread across the area in strong low level moisture advection anchored by low level jetting of 50+ knots at H85. Patchy rain/showers will be on the increase from the west as the day progresses. PoPs will increase to categorical as a precipitable water plume approaching 2.0 inches surges into western NC during the evening and shifts east across central NC overnight. Concurrently, the upper low will be reaching its most southerly extent, with a 120KT jet lifting into the Ohio Valley to provide pretty substantial upper diffluence to support strong convection. The front moves into the coastal plain by Friday morning, with diminishing PoPs in strong dry slotting ahead of the upper low. Could see scattered showers across the northern tier on Friday in strong northwest flow as the upper low pivots north, otherwise cool air advection wraps around the occluded system, so highs Friday stall in the upper 60s to lower 70s. The northeast flow resulting from troffing will linger along the East coast as an omega block sets up and lasts through the weekend. Unseasonably cool highs will result...mainly in the upper 60s to low and mid 70s...through Monday. Morning lows will be mostly from 50 to 55, but some upper 40s are possible across the northern tier, and especially in the Triad. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 110 PM Monday... MVFR ceilings will linger in the west (GSO/INT) until an approaching cold front moving into the mountains sweeps through late this afternoon/early evening. Meanwhile, conditions in the east will be largely VFR outside of convective activity. Scattered showers will develop in the warm sector ahead of the front after 18Z, with a line of showers and strong thunderstorms accompanying the front as it moves east across central NC. There will be a limited (2-3 hour window) for stronger convection/storms...from 21-23Z at INT/GSO, and between 23-02Z in the eastern TAF sites. The potential for isolated severe storms appears highest in vicinity of the Triad terminals, with lesser potential in the east. Skies will clear quickly behind the front, with VFR conditions area-wide after 06Z. Southerly winds will be sustained 12-15 Kts through the evening with gusts to 25 Kts ahead of the front. After the front passes, we will have a shift to southwest behind the front, as well as a diminishing trend to less than 10 Kts after midnight, which will be mainly westerly tomorrow, increasing to 12-14 Kts and gusting to 20 Kts by late morning. Drier and cooler air will provide VFR conditions Tuesday into Thursday. The next threat for adverse aviation conditions is expected late Thursday into Friday as our next front approaches. && .Climate... Daily Record High Minimum Temperatures May 1 / Greensboro... 65 (2012) Raleigh.......67 (2012) && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ellis NEAR TERM...Ellis SHORT TERM...mlm LONG TERM...mlm AVIATION...MLM CLIMATE...Badgett
Hazardous weather outlook, May 1, 5:58 PM EDT, 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 558 PM EDT Mon May 1 2017 NCZ007>010-021>026-038>041-073>077-083>086-022200- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- 558 PM EDT Mon May 1 2017 ...SEVERE THUNDERSTORM WATCH 186 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-042-043-078-088-089-022200- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 558 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VINCENT
In the hours before
Local storm report, May 1, 6:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 2 WSW ARCADIA 35.95N 80.33W
05/01/2017 DAVIDSON NC 911 CALL CENTER
POWER LINES DOWN AT JOE HEGE RD AND MUDDY
CREEK RD. TIME ESTIMATED FROM RADAR.
&&
KDSLocal storm report, May 1, 6:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 SSW KERNERSVILLE 36.08N 80.09W
05/01/2017 FORSYTH NC 911 CALL CENTER
TREE DOWN ACROSS ROAD AND POWER LINES. OLD
SALEM RD AND I-40.
&&Local storm report, May 1, 6:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 N SEDGE GARDEN 36.13N 80.14W
05/01/2017 FORSYTH NC 911 CALL CENTER
TREES DOWN NEAR THE INTERSECTION OF WEST
MOUNTAIN ST AND DOE RUN DR.
&&Special weather statement, May 1, 6:30 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
630 PM EDT MON MAY 1 2017
NCZ073-074-083-084-012330-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
630 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of southeastern
Stanly...northwestern Richmond...central Anson and southwestern
Montgomery Counties Until 730 PM EDT...
At 629 PM EDT, Doppler radar was tracking A strong thunderstorm near
Wingate, or 8 miles east of Monroe, moving northeast at 40 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Ansonville, Polkton, Norwood, Mount Gilead, Peachland, Uwharrie
Haven, Covington, Pekin, Blewett Falls Lake and Lake Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3512 8028 3528 8000 3526 7982 3508 7982
3494 8031
TIME...MOT...LOC 2229Z 236DEG 34KT 3495 8041
26Local storm report, May 1, 6:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 4 NW HIGH POINT 36.01N 80.06W
05/01/2017 FORSYTH NC 911 CALL CENTER
TREES DOWN. CEDARWOOD TR AND ROBERTS STAR
LN.
&&Special weather statement, May 1, 6:49 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
649 PM EDT MON MAY 1 2017
NCZ022>024-039-012345-
Guilford NC-Alamance NC-Randolph NC-Orange NC-
649 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of eastern Guilford...
Alamance...northeastern Randolph and Orange Counties Until 745 PM
EDT...
At 648 PM EDT, Doppler radar was tracking A strong thunderstorm 6
miles south of McLeansville, or 9 miles southeast of Greensboro,
moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greensboro, Burlington, Graham, Hillsborough, Randleman, Mebane,
McLeansville, Elon College, Gibsonville and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
&&
LAT...LON 3624 7895 3600 7899 3580 7990 3590 7989
3624 7979 3625 7975 3624 7953 3625 7953
3625 7949
TIME...MOT...LOC 2248Z 250DEG 39KT 3601 7967
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| May 1, 4:00 PM EDT | Special Weather Statement | RAH | Guilford | 45 min |
| May 1, 4:51 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| May 1, 4:59 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| May 1, 5:23 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| May 1, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 25 min |
| May 1, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 65 min |
| May 1, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| May 1, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 41 min |
| May 1, 6:30 PM EDT | Special Weather Statement | RAH | Anson | 60 min |
| May 1, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 62 min |
| May 1, 6:49 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 56 min |
| May 1, 7:08 PM EDT | Special Weather Statement | RAH | Montgomery | 37 min |
| May 1, 7:43 PM EDT | Special Weather Statement | RAH | Moore | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.